Indiana, 2011Tornadoes and Damaging Winds in Indiana, May 25, 2011
May 25, 2011 · NWS PAH · 17 events in 6 counties and zones
Numerous strong to severe thunderstorms occurred in the warm sector of a low pressure system over central Missouri. The air mass in the warm sector was very unstable, with afternoon mixed-layer cape values in the 2500 to 4000 j/kg range.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous strong to severe thunderstorms occurred in the warm sector of a low pressure system over central Missouri. The air mass in the warm sector was very unstable, with afternoon mixed-layer cape values in the 2500 to 4000 j/kg range. A 65 to 75 knot mid level jet was located across Arkansas, with the nose of the jet moving into western Kentucky. This feature enhanced the lift and strong deep-layer shear already in place, creating an environment very favorable for supercells and tornadoes. A 40 to 55 knot low level jet across eastern Arkansas moved into western Kentucky during the evening, resulting in isolated tornadoes and widespread damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 25, 12:36 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, May 25, 12:36 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT WED MAY 25 2011
.DISCUSSION...
BIGGEST CHALLENGE WILL BE THE DETAILS ASSOCIATED WITH A
POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK OVER THE NEXT 10-12
HOURS OR SO.
WILL KEEP THIS BRIEF WITH ONSET OF SEVERE WEATHER IMMINENT. STRONG
SFC AND UPPER LOW MOVING EASTWARD OUT OF THE PLAINS WILL PUSH A
COLD FRONT ACROSS OUR CWA THIS EVENING. IN THE MEANTIME...WITH
SFC TEMPS IN THE LOW 80S AND SFC DEWPOINTS NEAR 70...THE ATMOSPHERE
HAS BECOME VERY UNSTABLE ACROSS THE AREA. THIS COMBINED WITH
FAVORABLE DEEP LAYER SHEAR...JET DYNAMICS...AND HUGE AMOUNTS OF
CAPE AND HELICITY HAS SET THE STAGE FOR A WIDESPREAD OUTBREAK OF
SEVERE WEATHER INCLUDING LARGE LONG-TRACK TORNADOES...VERY LARGE
HAIL...AND INTENSE STRAIGHT LINE WINDS (DOWNBURSTS).
LATEST RADAR IMAGES ARE SHOWING SHOWERS AND THUNDERSTORMS OVER
THE NORTHEAST SECTIONS OF OUR CWA...BUT THESE STORMS HAVE
REMAINED BELOW SEVERE LEVELS SO FAR. THE LACK OF CONVECTION
ELSEWHERE ACROSS OUR CWA CORRESPONDS WELL TO A POCKET OF 9-10C
WARM AIR IN THE MID LEVELS. THE THINKING IS THAT AS THE SEVERE
CONVECTION TO OUR WEST BEGINS TO MOVE INTO THE WESTERN SECTIONS
WITHIN THE NEXT COUPLE OF HOURS...THE CAP WILL BE BROKEN AND
THUNDERSTORM DEVELOPMENT WILL BE VERY RAPID AND INTENSE.
MOST LIKELY SCENARIO WILL BE DISCREET SUPERCELLS THIS AFTERNOON
INTO THE EARLY EVENING HOURS...THEN A LINE (QLCS) OF THUNDERSTORMS
WITH EMBEDDED SUPERCELLS THROUGH THE REST OF THE EVENING. EACH
NEW MODEL RUN CONTINUES TO SPEED UP THE EASTWARD PROGRESS OF THIS
SYSTEM...SO THE LATEST THINKING IS THAT THE THREAT FOR SEVERE
WEATHER WILL CLEAR THE EASTERN SECTIONS OF OUR CWA SHORTLY AFTER
MIDNIGHT.
PRECIP CHANCES WILL LINGER INTO THURSDAY NIGHT ON THE BACK SIDE OF
THIS SYSTEM. AFTER A BRIEF RESPITE ON FRIDAY...THE COMBINATION OF
UPPER LEVEL ENERGY AND THE APPROACH OF A FRONTAL SYSTEM WILL BRING
PRECIP CHANCES TO THE HEARTLAND FRIDAY NIGHT INTO SATURDAY.
BEYOND SATURDAY AN UPPER RIDGE ESTABLISHES ITSELF OVER OUR AREA
THROUGH THE REST OF THE PERIOD...ESPECIALLY PER THE ECMWF. THE GFS
CRANKS OUT A BIT OF PRECIP NEXT WEDNESDAY AND WEDNESDAY NIGHT AS
IT DROPS A FRONT INTO OUR AREA. THE ECMWF CONTINUES TO KEEP THE
RIDGE OVER OUR AREA WITH NO PRECIP SO FOR NOW WILL KEEP IT DRY.
&&
.AVIATION...
SEVERE STORMS WILL GRADUALLY INCREASE IN COVERAGE DURING THE
AFTERNOON...PEAKING WITH THE PASSAGE OF A COLD FRONT THIS EVENING.
HIGHEST CHANCES FOR CONVECTION AT EACH TAF SITE APPEAR TO BE LATE IN
THE AFTERNOON AND EARLY IN THE EVENING. HOWEVER...ISOLATED
SUPERCELLS COULD OCCUR AT ANY TIME. IN ADDITION TO LOCALLY DAMAGING
WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. THE CONVECTION WILL
END WITH THE PASSAGE OF THE FRONT LATE THIS EVENING. SOME LOW CLOUDS
WILL ARRIVE BY 12Z THURSDAY...WITH MVFR CIGS LIKELY DURING THE
MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MY/JAPHazardous weather outlook, May 25, 7:13 AM CST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
813 AM CDT WED MAY 25 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261315-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
813 AM CDT WED MAY 25 2011
...AREA UPGRADED TO HIGH RISK...
...WIDESPREAD SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE ENTIRE QUAD STATE AREA IS IN A HIGH RISK OF SEVERE WEATHER
TODAY AND TONIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION...AS
THE POTENTIAL EXISTS FOR A SIGNIFICANT AND WIDESPREAD SEVERE
WEATHER EVENT ACROSS THE REGION. SOME LOCATIONS MAY EXPERIENCE 2
OR 3 SEPARATE ROUNDS OF SEVERE WEATHER THROUGH THIS EVENING.
SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS...POSSIBLY AS EARLY AS THE LATE MORNING HOURS.
VERY STRONG WIND FIELDS AND PLENTIFUL INSTABILITY WILL ALLOW THE
STORMS TO QUICKLY BECOME SEVERE...WITH LARGE HAIL...STRONG
TORNADOES...AND DAMAGING WINDS. THE STORMS WILL MOVE RAPIDLY
NORTHEAST ACROSS THE QUAD STATE REGION THROUGH THE AFTERNOON.
OTHER SEVERE THUNDERSTORMS MAY DEVELOP FARTHER EAST ACROSS THE
AREA DURING THE AFTERNOON.
FINALLY...A LINE OF SEVERE STORMS WITH AN INCREASING DAMAGING WIND
THREAT WILL MOVE INTO WESTERN PORTIONS OF THE AREA AROUND 5
PM...AND THEN SWEEP THROUGH THE ENTIRE AREA THROUGH THE EVENING.
TORNADOES...LARGE HAIL...AND HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH THIS LINE. THE SEVERE WEATHER THREAT SHOULD BE EAST OF THE
ENTIRE AREA BY MIDNIGHT.
OUTSIDE OF THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED TO GUST
25 TO 35 MPH THROUGH THE DAY AND INTO THE EARLY EVENING. CONSULT
THE LAKE WIND ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES EAST THROUGH THE REGION THURSDAY. ANY
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
ANOTHER UPPER LEVEL STORM SYSTEM WILL SWEEP THROUGH THE AREA WITH
A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. AT THIS TIME...SEVERE
WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED THROUGHOUT THE AREA
THIS AFTERNOON AND EVENING.
DRS/PS
In the hours before
Local storm report, May 25, 6:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL HICKMAN 36.56N 89.19W
05/25/2011 M1.00 INCH FULTON KY TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 6:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FUNNEL CLOUD BELLMONT 38.38N 87.91W
05/25/2011 WABASH IL TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 6:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 NW MOUNT CARMEL 38.46N 87.82W
05/25/2011 M0.88 INCH WABASH IL TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 6:47 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG ALBION 38.38N 88.06W
05/25/2011 EDWARDS IL TRAINED SPOTTER
TREES DOWN.
&&
SMITTYLocal storm report, May 25, 6:48 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD BOYD 38.41N 89.01W
05/25/2011 JEFFERSON IL TRAINED SPOTTER
LATE REPORT. FUNNEL CLOUD CROSSED INTERSTATE 57 AND WINDS
DESTORYED A LOCAL SAW MILL.
&&
SMITTYLocal storm report, May 25, 6:53 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 8 E VIENNA 37.41N 88.75W
05/25/2011 JOHNSON IL TRAINED SPOTTER
LATE REPORT...DESTORYED SHED WITH MULTIPLE TREES DOWN
WITH SOME UPROOTED AND SNAPPED. EVENT OCCURRED IN THE
COMMUNITY OF GRANTSBURG ILLINOIS.
&&
SMITTYEvent by event
7 thunderstorm wind, 6 tornado, 4 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Posey
- When
- May 25, 6:55 PM CST
- Where
- Posey County, Mt Vernon
- Measured
- 79 kt (91 mph) measured gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 37.930, -87.900
Trees were blown down. Wind gusts were measured to 91 mph.
Funnel Cloud, Gibson
- When
- May 25, 6:58 PM CST
- Where
- Gibson County, 2.27 mi ESE of East Mt Carmel
- Reported by
- Law Enforcement
- Coordinates
- 38.390, -87.690
Funnel Cloud, Posey
- When
- May 25, 7:00 PM CST
- Where
- Posey County, St Philip
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -87.720
Thunderstorm Wind, Gibson
- When
- May 25, 7:08 PM CST
- Where
- Gibson County, Princeton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.350, -87.570
Wind gusts were estimated from 60 to 70 mph by a trained spotter.
Tornado, Posey
- When
- May 25, 7:09 PM CST to 7:10 PM CST
- Where
- Posey County, 3.15 mi SSE of Cynthiana to 3.43 mi SE of Cynthiana
- Rating
- EF2
- Path length
- 1.17 mi
- Path width
- 125 yd
- Continued into
- Vanderburgh, In (PAH)
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.139, -87.675
The tornado started north of St. Wendell, where trees were damaged along with a machine shed. As it moved across Highway 65, high-tension power lines were taken down. Peak winds were estimated near 125 mph. The tornado continued moving northeast into Vanderburgh County.
Tornado, Vanderburgh
- When
- May 25, 7:10 PM CST to 7:13 PM CST
- Where
- Vanderburgh County, 0.47 mi SW of Nisbet to 1.87 mi NE of Nisbet
- Rating
- EF2
- Path length
- 2.33 mi
- Path width
- 125 yd
- Continued into
- Gibson, In (PAH)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.145, -87.656
The tornado entered Vanderburgh County from Posey County and remained in Vanderburgh County for just a short time. Structures were destroyed at a small airfield. The tornado crossed Interstate 64 north of Nisbet into Gibson County. Peak winds were estimated near 125 mph. The average path width was 100 yards.
Tornado, Gibson
- When
- May 25, 7:13 PM CST to 7:25 PM CST
- Where
- Gibson County, 2.51 mi WSW of St James to 5 mi NE of Haubstadt
- Rating
- EF2
- Path length
- 8.67 mi
- Path width
- 125 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.167, -87.623
The tornado crossed into Gibson County from Vanderburgh County near Interstate 64. At a farm north of Interstate 64, a house was severely damaged and four barns were destroyed. In Haubstadt, power poles were snapped off at the base. Peak winds were estimated near 125 mph. The average path width was 100 yards.
Thunderstorm Wind, Vanderburgh
- When
- May 25, 7:15 PM CST to 7:25 PM CST
- Where
- Vanderburgh County, St Joseph to Evansville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 38.070, -87.650
Widespread damage to trees and power lines occurred in Evansville and surrounding suburbs. Power poles were down. Much of the west side of the metro area was without power. A wind gust to 75 mph was measured by the automated observing system at the Evansville airport.
Thunderstorm Wind, Warrick
- When
- May 25, 7:24 PM CST to 7:26 PM CST
- Where
- Warrick County, 2 mi SW of Elberfeld to Elberfeld
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.150, -87.476
Several large trees were uprooted, and dozens of large tree limbs were down throughout town. Some shingles were blown off the fire station. A large tree fell on a garage.
Funnel Cloud, Gibson
- When
- May 25, 7:25 PM CST
- Where
- Gibson County, 0.54 mi E of Buckskin
- Reported by
- Trained Spotter
- Coordinates
- 38.230, -87.410
Thunderstorm Wind, Warrick
- When
- May 25, 7:30 PM CST
- Where
- Warrick County, Boonville
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -87.270
A large tree fell on a home, injuring one person. Multiple large trees were down on the south side of town.
Tornado, Pike
- When
- May 25, 8:35 PM EST to 8:37 PM EST
- Where
- Pike County, 0.88 mi NW of Coe to 1.64 mi SSE of Arthur
- Rating
- EF2
- Path length
- 1.64 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.310, -87.260
Thousands of large trees were snapped or uprooted on mine reclamation land north of County Road 900. Peak winds were estimated near 120 mph.
Tornado, Pike
- When
- May 25, 8:36 PM EST to 8:42 PM EST
- Where
- Pike County, 0.5 mi N of Coe to 4 mi SE of Winslow
- Rating
- EF1
- Path length
- 4.97 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.307, -87.250
Several dozen trees were uprooted or snapped. Peak winds were estimated near 95 mph. The average path width was 40 yards.
Tornado, Pike
- When
- May 25, 8:39 PM EST to 8:44 PM EST
- Where
- Pike County, 4 mi S of Winslow to 4.3 mi SE of Winslow
- Rating
- EF1
- Path length
- 3.19 mi
- Path width
- 60 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.322, -87.220
Several dozen trees were uprooted or snapped. Some trees had trunks of two feet in diameter. Peak winds were estimated near 95 mph. The average path width was 35 yards.
Funnel Cloud, Spencer
- When
- May 25, 7:51 PM CST
- Where
- Spencer County, Rockport
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -87.050
Thunderstorm Wind, Spencer
- When
- May 25, 7:52 PM CST to 7:54 PM CST
- Where
- Spencer County, Rockport to Grandview
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -87.050
Trees and power lines were blown down in Rockport. Roofs were damaged in Grandview, and fire station doors were damaged.
Thunderstorm Wind, Spencer
- When
- May 25, 8:10 PM CST
- Where
- Spencer County, Rockport
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -87.050
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
- Tornadoes and Hail in Illinois, May 25, 20111 injured · $1.4 million · EF1 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301487, 301453, 303556, 301484, 307055, 307056, 307057, 301477, 307112, 301454, 301481, 301473, 301474, 301476, 301455, 301456, 301489.